MAUDE Adverse Event Report: INVAMEX MANUFACTURING MYON SWINGAWAY WHEELCHAIR; WHEELCHAIR, MECHANICAL

INVAMEX MANUFACTURING MYON SWINGAWAY WHEELCHAIR; WHEELCHAIR, MECHANICAL
Model Number NA:MYON
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported when a user was transferring from the action 3ng wheelchair to the toilet, the user had dropped from the wheelchair between the toilet seat and wheelchair.The user could not get up by himself.The door was closed, and the phone was in the kitchen.The user tried to open the door by kicking it but hit his little toe on the wheelchair´s footrest tube.There were no footrests attached.The little toe sustained an open fracture as a result of the impact and was amputated.
 
Additional Manufacturer Narrative
Invacare was made aware of an event that occurred in finland with an action 3 ng manual wheelchair manufactured by invacare france.This medwatch is being filed in an abundance of caution due to the us manufactured myon wheelchair being similar in design and would likely have the same outcome as this event.The user was attempting to kick open a door, however, the user kicked the footrest tube instead which the user alleged was sharp.This allegation of the footrest tube being sharp has not been confirmed.Invacare france has requested additional information and if the wheelchair was available for evaluation.At this time of filing, no further information has been received.Based on the available information, this event is likely the result of unintended user error and not a malfunction nor defect of the wheelchair.If additional information becomes available, a follow-up medwatch will be filed.

Brand Name
MYON SWINGAWAY WHEELCHAIR
Common Device Name
WHEELCHAIR, MECHANICAL
Manufacturer (Section D)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX MANUFACTURING
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael simmons
one invacare way
elyria, OH 44036
8003336900
MDR Report Key20926467
Report Number9616091-2024-00024
Device Sequence Number5294179
Product Code IOR
UDI-Device Identifier00841447102304
UDI-Public(01)00841447102304
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNA:MYON
Device Catalogue NumberMYON
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown